My name is Shannon. I had the Essure procedure in August 2008. The only thing my doctor told me before having the Essure is that it was permanent. Nothing was mentioned about any side effects, period.
Within a month of my procedure, I started having severe menstrual cramps and bleeding that was obviously not normal. I thought it was due to the procedure and would subside, but it never did. That turned out to be the smallest of my problems with Essure, I just did not know it yet.
The heavy cramping, bleeding, dizziness, sick stomach, pain in my abdomen continued. The crying spells I experienced were horrendous and frequent. The biggest change in me concerned the increasing anger and lack of appropriate anger control. I got extremely depressed and sought the aide of a psychiatrist because I had no idea that the Essure could be the source of my depression. I went to several doctors over a period of five years. No matter what medication I was given, it either had no effect, or it made my symptoms worse.
It was only after my mother happened upon the Chapel Hill Tubal Reversal website that things began to fall into place. There were so many stories of women who mostly had the same symptoms that I was experiencing. I was elated to find that my rage, pain, etc., was NOT ALL IN MY HEAD, or that there was some underlying psychological condition that no doctor seemed to be able to help me with.
I had the tubo-tubal reversal at Chapel Hill in June 2013. The doctor that performed my surgery told me during my consultation with him that he had NO DOUBT that he could help me, and he did.
Since having the Essure coils removed, I no longer have bouts of rage, heavy bleeding, severe dizziness, sick stomach, or pain in my abdomen. It was expensive and insurance did not cover most of the surgical center costs or the surgeon’s fee. I feel normal again.
My story would seem to end there except there is no way to remove the damage to my and my daughter’s relationship due to my bouts of rage and sickness. There is also no way to recoup an extremely prestigious job I lost due to lost time at work because of the side effects of the Essure.